MAUDE Adverse Event Report: ARTHREX, INC. REDUCTION TOOL; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. REDUCTION TOOL; INTRAMED FIXATN ROD AND ACCESS
Model Number REDUCTION TOOL
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 06/28/2024, a sales representative via (b)(4) reported that a 0804-000 reduction tool was bent.The surgeon noticed that the reduction tool they were using to change the position of the ball tip wire was bent and should remain straight and not be easy to bend in the shaft.The representative stated that this is an extensive manual for surgeons to use intramedullary, and any bend in poor bone could cause an iatrogenic fracture.No harm came to the patient; they changed instruments when they noticed the deficiency in the product.This was discovered during a hip fracture procedure (b)(6) 2024, with no reported patient harm.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged 0804-000 batch 211858 was received for investigation.Functional testing was not performed due to the damage to the device.Visual inspection revealed that the shaft has a significant bend, compromising the device's proper functionality.The most probable cause of the reported and observed failure is the application of excessive force during use.

Brand Name
REDUCTION TOOL
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19818654
Report Number1220246-2024-06883
Device Sequence Number20979806
Product Code HSB
UDI-Device Identifier00848665002607
UDI-Public00848665002607
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K021008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberREDUCTION TOOL
Device Catalogue Number0804-000
Device Lot Number211858
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2024
Supplement Date Received by Manufacturer09/18/2024
Initial Report FDA Received Date07/24/2024
Supplement Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/03/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown